Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 7, NWS Albany, NY

July 9, 2010Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this flash flood warning at Jul 9, 2010, 2:54 AM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2010, 2:54 AM EDT (06:54 UTC)
Expired
Jul 9, 2010, 6:21 AM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 85 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
956 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WGUS51 KALY 090654
FFWALY
NYC035-043-057-091245-
/O.NEW.KALY.FF.W.0007.100709T0654Z-100709T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
254 AM EDT FRI JUL 9 2010

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF LITTLE FALLS...
  NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...

* UNTIL 845 AM EDT

* AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA WITH        
  RAINFALL AMOUNTS UP TO 3 INCHES SINCE 1 AM. THE THUNDERSTORMS ARE
  EXPECTED TO REMAIN NEARLY STATIONARY DURING THE NEXT SEVERAL HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRATFORD
  AND DOLGEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4334 7487 4323 7455 4294 7458 4292 7494

$$
1 follow-up statement
223 
WGUS71 KALY 091021
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 AM EDT FRI JUL 9 2010

NYC035-043-057-091028-
/O.CAN.KALY.FF.W.0007.000000T0000Z-100709T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-HERKIMER NY-FULTON NY-
621 AM EDT FRI JUL 9 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FULTON...
SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4334 7487 4323 7455 4294 7458 4292 7494

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:34 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 9, 1:34 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
134 AM EDT FRI JUL 9 2010

.SYNOPSIS...
THE HIGH PRESSURE RIDGE RESPONSIBLE FOR OUR RECENT HEAT
WAVE WILL CONTINUE TO BREAK DOWN. A COLD FRONT WILL APPROACH FROM
THE WEST FRIDAY NIGHT INTO SATURDAY...WHICH WILL BE PRECEDED AND
ACCOMPANIED BY SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 845 PM...A CLUSTER OF FAIRLY ORGANIZED BUT ISOLATED
CONVECTION WITH HEAVY DOWNPOURS DEVELOPED ACROSS CENTRAL/NORTHERN
HAMILTON COUNTY THIS EVENING...AS A LOW-LEVEL BOUNDARY MOVING
FROM SE TO NW TRIGGERED THE SHOWERS AND STORMS. DEVELOPMENT WAS
ALSO LIKELY AIDED BY TERRAIN. HEAVY RAIN FELL IN THIS LOCALIZED
AREA WITH 2 TO 3+ INCHES ESTIMATED BY RADAR. FLASH FLOOD GUIDANCE
VALUES RATHER HIGH IN THE AREA WHERE THE HEAVIEST RAIN FELL...SO
WILL ALLOW FLOOD ADVISORY TO CONTINUE UNTIL 930 PM. MOST OF THE
DEEPER AND MORE WIDESPREAD CONVECTION WITH LIGHTNING HAS MOVED
NORTH OF THE AREA...ALTHOUGH SOME ADDITIONAL ISOLATED CELLS MAY
STILL DEVELOP ACROSS MAINLY THE WESTERN ADIRONDACKS/MOHAWK VALLEY
WHERE THE BOUNDARY STILL LINGERS. ELSEWHERE...IT SHOULD REMAIN
RAIN-FREE OVERNIGHT.

PREVIOUS NEAR TERM DISCUSSION...

UNLIKE YESTERDAY WE DO HAVE CELLS ON THE RADAR...ON AN ISOLATED
BASIS. OUR MORNING RAOB HAD A MID LEVEL CAP...BUT APPARENTLY IT WAS
ELEVATED ENOUGH TO ALLOW SOME CONVECTION TO FIRE UP ALONG A BOUNDARY
MOVING IN FROM THE EAST...MOSTLY SHOWERS NOT THUNDERSTORMS.
ALSO...SOME COOLING ALOFT HAS LIKELY WEAKENED THE CAP SOMEWHAT. THE
THREAT FOR GENERATING POTENTIAL SEVERE HAIL ARE VERY LOW SINCE OUR
-20C OFF THE 12Z RAOB WAS OVER 27,000 FEET! VIL OF THE DAY IS OVER
60.

THE WIND ALOFT IS QUITE WEAK AS WELL.

HOWEVER...WITH PWATS INCREASING TOWARD 2 INCHES...AND THE SLOW
MOVEMENT OF ANY SHOWER OR THUNDERSTORM THIS EVENING COULD PRODUCE
EXCESSIVE RAINFALL OF UP TO TWO INCHES IN HIGHLY LOCALIZED SECTIONS.
WILL CONTINUE MENTIONING ISOLATED SHOWERS/STORMS CONTAINING
POTENTIALLY HEAVY RAINFALL THROUGH THIS EVENING.

WE HAVE IGNORED THE THE SPURIOUS BULLSEYE TONIGHT IN OUR WESTERN
ZONES...WHERE THE NAM PRODUCES SEVERAL INCHES OF RAINFALL THERE.
DOES NOT LOOK RIGHT.

LATER OVERNIGHT...WE WILL CONFINE ANY SLIGHT CHANCES TO THE
ADIRONDACKS ONLY. THE REST OF THE AREA SHOULD SEE LITTLE IF ANY
FORCING AS THE HEAT OF THE DAY IS GONE. WE WILL BE LEFT WITH YET
ANOTHER MUGGY NIGHT WITH HAZE AND PATCHY FOG. WENT WITH A BLEND OF
THE MET/MAV NOS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
FRI...WILL BE VERY HUMID...BUT NOT AS HOT AS RECENT DAYS GIVEN THE
PRESENCE OF A MARINE-MODIFIED AIRMASS WITHIN A SYNOPTIC SE TO S
FLOW.

SOME DISPARITIES IN HOW MUCH AVAILABLE INSTABILITY (CAPE) WILL BE
THERE BY FRIDAY AFTERNOON. THE 12Z GFS INDICATES LOW AMOUNTS (WELL
UNDER 1000 J/KG) WHILE THE NAM HAS AREAS WELL OVER 1500 J/KG BUT NOT
EVERYWHERE. THE CAP WHICH HAS BEEN PREVALENT FOR DAYS...WILL BE
WEAKENING.

INCREASING MID LEVEL FORCING TO THE WEST OF ALBANY IN ADVANCE OF AN
APPROACHING FRONT WILL ALLOW FOR SCATTERED SHOWERS/TSTMS TO DEVELOP
DURING THE AFTERNOON HOURS...WITH THE BEST CHC ACROSS THE WESTERN
DACKS TOWARD SUNSET. ADDITIONAL SHOWERS/TSTMS MAY BE GENERATED BY
SOME SHORTWAVE ENERGY TRANSLATING NE FROM LARGE UPPER LEVEL LOW
APPROACHING MID ATLANTIC COASTLINE. ANY TSTMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL GIVEN THE ABUNDANT MOISTURE...AND WEAK
WINDS ALOFT ALLOWING STORMS TO MOVE SLOWLY. AS FOR MAX
TEMPS...SOMEWHAT SHALLOW MIXING IS EXPECTED WITHIN THE MORE
MARINE-MODIFIED AIRMASS...GENERALLY TO 875-900 MB...WHICH SHOULD
YIELD MAX TEMPS IN THE MID/UPPER 80S WITHIN VALLEYS...AND UPPER 70S
TO LOWER 80S FOR HIGHER ELEVATIONS. HOWEVER...IT WILL REMAIN QUITE
HUMID...WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOWER
70S...MAKING IT FEEL MORE LIKE THE 90S. HOWEVER...WE DO NOT
ANTICIPATE ISSUING ANY HEAT HEADLINES AS WE WILL FALL SHORT OF
HAVING HEAT INDICES REACH 100 DEGREES EVERYWHERE.

FRI NT-SAT NT...AS THE COLD FRONT SLOWLY APPROACHES FROM THE
NW/W...THERE IS SOME SUGGESTION THAT A WEAK WAVE DEVELOPS ALONG THE
BOUNDARY JUST TO OUR S LATE FRI NT OR DURING SAT. THIS MAY ACT TO
SLOW THE FORWARD MOVEMENT OF THE BOUNDARY...ALLOWING SHOWERS/TSTMS
TO PERSIST DURING SAT...AND ALSO MAY SERVE TO FOCUS LOCALLY HEAVY
RAINFALL ACROSS PORTIONS OF THE REGION.

SEVERAL INGREDIENTS THAT APPEAR TO BE MISSING FOR POTENTIAL
WIDESPREAD FLASH FLOOD EVENTS (AS PER LOCAL CSTAR STUDIES) IS THE
ENTRANCE REGION OF THE UPPER LEVEL JET (ANTICYCLONIC) IS WELL NORTH
OF OUR REGION. ALSO...THERE IS THE LACK OF A GOOD LOW LEVEL
JET...WITH WINDS ONLY FORECAST TO BE AOB 20 KTS...HIGHER TO OUR
EAST.

EVEN SO...PWAT VALUES NEAR INCHES AND THE SLOW MOVING NATURE OF THE
SYSTEM COULD ALLOW FOR LOCALLY EXCESSIVE RAINFALL WITH GOOD LOW
LEVEL CONVERGENCE. WILL CONTINUE TO INDICATE LIKELY POPS ACROSS NW
AREAS FOR FRI NT...AND ALL AREAS FOR SAT...ALONG WITH MENTION OF
LOCALLY HEAVY RAINFALL. AREAS WHERE WEAK UPSLOPE SE FLOW COULD BE
MAXIMIZED...SUCH AS THE E/SE CATSKILLS...AND POSSIBLY THE SOUTHERN
DACKS...MAY BE PARTICULARLY VULNERABLE TO HEAVY DOWNPOURS DURING THE
FRI NT-SAT TIME FRAME. THE SHOWERS/TSTMS SHOULD GRADUALLY DIMINISH
ACROSS NW AREAS BY LATE SAT...BUT MAY LINGER ACROSS CENTRAL AND SE
AREAS WELL INTO SAT...AND PERHAPS INTO SAT EVENING. HOWEVER...AT
THIS TIME...THE SLOWEST MODEL SOLUTION...AND MOST AGGRESSIVE IN
TERMS OF SFC WAVE DEVELOPMENT...THE GFS...CONTINUES TO BE SUFFERING
FROM CONVECTIVE FEEDBACK. THE ECMWF IS MORE PROGRESSIVE WITH THE
COLD FRONT ON SUNDAY AND WILL LEAN WITH IT (ONLY LINGERING
LOW/SLIGHT POPS ON SUNDAY).

FOR MIN TEMPS...GENERALLY FOLLOWED CLOSE TO A MAV/MET BLEND FOR BOTH
FRI AND SAT NT...AS WELL AS FOR SAT MAXES..
STRATUS CLOUDS MIGHT FORM AHEAD OF THE COLD FRONT WHICH WOULD PUT A
LID ON TEMPS EVEN DOWN NEAR KPOU. LOOKS FOR HIGHS GENERALLY FROM THE
MID 70S TO AROUND 80 DEGREES. DEWPOINT VALUES WILL STILL BE HIGH
AROUND 70 DEGREES.

NEITHER MODEL INDICATES VERY HIGH SBCAPES ON SATURDAY SO THE THREAT
OF SEVERE LOOKS LOW (ALTHOUGH WE CANNOT ENTIRELY RULE IT OUT). WE
WILL CONTINUE TO EMPHASIZE THE HEAVY RAINFALL AS THEM MAIN THREAT
FRIDAY NIGHT THROUGH SATURDAY.

BY SUNDAY...WE THINK THE COLD FRONT WILL BE OFF TO OUR EAST.
HOWEVER...A TROUGH ALOFT LINGERING ALOFT MIGHT KEEP ENOUGH
INSTABILITY AROUND FOR SCATTERED OR ISOLATED SHOWERS TO DEVELOP
ANYTIME DURING THE DAY. H850 TEMPS DO NOT COOL OFF THAT MUCH...ONLY
DOWN TO AROUND +16C. SO WITH PRETTY GOOD MIXING ENSUING BY
AFTERNOON...TEMPS WILL REBOUND BACK INTO THE 80S...APPROACHING 90 IN
THE MID HUDSON VALLEY. DEWPOINTS WILL DROP BACK A BIT (NOT A LOT)
INTO THE 60-65 RANGE SO IT WILL FEEL MORE TOLERABLE TO BE
OUTDOORS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE PERIOD BEGINS WITH MOSTLY CLEAR CONDITIONS AS HIGH PRESSURE
RIDGES UP THE APPALACHIANS.  THIS HIGH WEAKENS IN RESPONSE TO AN
APPROACHING COLD FRONT FROM THE NORTHWEST.  THIS FRONT SLIDES
THROUGH OUR FORECAST AREA ON WEDNESDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS BEGINNING TUESDAY.  SUNSHINE RETURNS ON THURSDAY AS
HIGH PRESSURE OVER THE MID SOUTH RIDGES INTO THE NORTHEAST AND NEW
ENGLAND.

TEMPERATURES WILL AVERAGE ABOVE NORMAL...BUT FORTUNATELY WILL NOT BE
VERY CLOSE TO THIS WEEK'S VALUES.  HIGHS EACH DAY WILL BE IN THE
80S...WITH UPPER 70S IN THE MOUNTAINS...AND WITH MONDAY BARELY
AVERAGING OUT TO BE THE WARMEST DAY OF THE PERIOD.  WITH THE FIRST
24 HOURS OF THE PERIOD HAVING THE LOWEST HUMIDITIES OF THE PERIOD...
OVERNIGHT LOWS WILL ALSO BE COOLEST...WITH READINGS RANGING FROM THE
LOWER AND MID 50S IN THE MOUNTAINS...TO THE MID 60S OR SO IN THE MID
HUDSON VALLEY.  MONDAY NIGHT WILL BE SLIGHTLY MILDER...AND LOWS
TUESDAY AND WEDNESDAY NIGHTS WILL MILDEST...WITH THE MERCURIES
BOTTOMING OUT FROM THE MID AND UPPER 50S IN THE ADIRONDACKS...TO
AROUND 70 DEGREES IN THE MID HUDSON VALLEY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
EXPECT MAINLY VFR CONDITIONS AT TAF SITES DURING THE REMAINDER OF
THE OVERNIGHT PERIOD. GRADIENT APPEARS STRONG ENOUGH TO KEEP WINDS
UP JUST ENOUGH OVERNIGHT TO PREVENT FOG FROM FORMING AT KGFL AND
KALB...ALTHOUGH MVFR CONDITIONS IN FOG ARE POSSIBLE AT KPOU WHERE
WINDS HAVE DIMINISHED AND T/TD SPREAD ALREADY ONLY A FEW
DEGREES...HAVE A TEMPO FOR MVFR VSBYS AT KPOU BTWN 08Z AND 10Z.
AFTER SUNRISE THERE MAY BE A PERIOD OF HZ WITH SOME LINGERING
MVFR VSBYS. MID LEVEL CLOUDS SHOULD INCREASE THROUGHOUT THE DAY
AS A COLD FRONT APPROACHES FROM THE GREAT LAKES REGION. THERE WILL
BE A CHC OF TSRA FROM MID AFTERNOON ON AT KPOU AND FROM LATE
EVENING ON AT KGFL AND KALB. DUE TO EXPECTED SCATTERED COVERAGE
OF CONVECTION...WILL PLACE VCSH IN TAFS AT THESE TIMES AND APPEND
CB TO CLOUD GROUPS FOR NOW.

WINDS WILL BE LIGHT AND VARIABLE DURING THE REMAINDER OF THE
OVERNIGHT PERIOD AT KPOU AND SOUTH AT 5 TO 10 KTS AT KGFL AND
KALB. AFTER SUNRISE FRI...SOUTH OF 5 TO 10 KTS WILL BE COMMON WITH
WINDS DIMINISHING AGAIN THIS EVENING.

OUTLOOK...
SAT...MVFR...LIKELY IFR IN AREAS SHRA/TSRA.
SUN-MON...VFR...NO SIG WX.
TUE...VFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
ANOTHER MUGGY NIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY
BEFORE MIDNIGHT. ANY OF THESE COULD PRODUCE LOCALLY HEAVY RAIN WELL
OVER A QUARTER OF AN INCH...BUT MOST AREAS WILL NOT RECEIVE A DROP.
RH VALUES WILL ONCE AGAIN BE NEAR 100 PERCENT. RH VALUES WILL ONLY
FALL BACK TO AROUND 50 PERCENT FRIDAY AFTERNOON. THE THREAT OF
SHOWERS AND STORMS WILL SLOWLY INCREASE BY LATE FRIDAY. OTHERWISE WE
EXPECT MORE CLOUDS THAN PREVIOUS DAYS AND A SOUTH WIND 5 TO 15 MPH.

A POTENTIALLY SOAKING RAIN LATE FRIDAY NIGHT INTO SATURDAY AS A SLOW
MOVING COLD FRONT MOVES INTO OUR REGION. IT APPEARS LIKELY MOST
AREAS WILL RECEIVE OVER A QUARTER OF AN INCH OF RAINFALL...POSSIBLY
SOME LOCALITIES OVER TWO INCHES!

&&

.HYDROLOGY...
ISOLATED SHOWERS AND STORMS WILL DECREASE LATER TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED AGAIN ON
FRIDAY...MAINLY NORTH AND WEST OF ALBANY ON FRIDAY. THESE AGAIN WILL
COULD PRODUCE HIGHLY LOCALIZED HEAVY RAINFALL OVER TWO INCHES AND
POSSIBLY OF PONDING WATER.

THE NEXT ROUND OF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS IS
EXPECTED FROM FRIDAY NIGHT THROUGH AT LEAST SATURDAY NIGHT AND
PERHAPS INTO SUNDAY MORNING AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THE THUNDERSTORMS COULD POSSIBLY PRODUCE LOCALLY
HEAVY RAINFALL. THIS COULD LEAD TO SHARP RISES ON STREAMS AND
CREEKS...AND PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE/URBAN
AREAS. BASIN AVERAGE RAINFALL LOOKS TO REACH 1 TO 2 INCHES...HOWEVER
SOME THUNDERSTORMS COULD PRODUCE LOCALIZED AMOUNTS THAT ARE MUCH
HIGHER. THIS POTENTIAL WILL BE INCLUDED IN THE HWO.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/JPV
NEAR TERM...HWJIV/JPV
SHORT TERM...HWJIV
LONG TERM...ELH
AVIATION...11
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 9:01 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
901 PM EDT THU JUL 8 2010

NYZ032-033-038-042-047-058-063-091100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
901 PM EDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY AND EASTERN
CATSKILLS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL...LEADING TO PONDING OF WATER AND PERHAPS MINOR FLOODING.
THUNDERSTORMS SHOULD GENERALLY MOVE FROM SOUTHEAST...TOWARD THE
NORTHWEST AT 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY
NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS...AND ALSO TRIGGER RAPID WITHIN BANK
RISES IN SMALL STREAMS AND CREEKS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ039>041-043-048>054-059>061-064>066-082>084-
VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
901 PM EDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...THE
CENTRAL AND EASTER MOHAWK VALLEY...GREATER CAPITAL REGION...LAKE
GEORGE SARATOGA REGION...MID HUDSON VALLEY AND THE TACONICS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY
NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS...AND ALSO TRIGGER RAPID WITHIN BANK
RISES IN SMALL STREAMS AND CREEKS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 2:09 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 AM EDT FRI JUL 9 2010

NYZ038>040-082-090700-
SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
209 AM EDT FRI JUL 9 2010

...A THUNDERSTORM CONTAINING VERY HEAVY RAIN IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WITH AMOUNTS UP TO
2 INCHES. THIS STORM WAS LOCATED NEAR ST. JOHNSVILLE...OR ABOUT 9
MILES EAST OF LITTLE FALLS...AND MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF EPHRATAH BY 215 AM EDT
6 MILES SOUTHEAST OF DOLGEVILLE BY 300 AM EDT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:40 AM EDTFlash Flood WatchALYFulton, Hamilton, Herkimer, Montgomery, Schoharie, Warren24 hr

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.